MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV 4F DL FULL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV 4F DL FULL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S1274108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebt2073 showed four other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported the catheter was replaced due to break/leak at the hub.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample and the ink on the extension tubing was worn and faded.The ink of the 3 cm depth marker was also observed to be worn and faded.A small hole was observed in the extension tubing of the red lumen just within the distal end of the luer connector.Both lumens of the sample were flushed with a 12 ml syringe of water.A leak was observed emanating from the hole in the red lumen.No leaks were found in the purple lumen when it was flushed and pressurized and both the red and purple lumens were found to be patent to infusion and aspiration.A microscopic observation revealed the fracture surface of the split in the extension tubing of the red lumen was rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.The tubing material of the both the purple and red lumens were observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points in the red lumen.A lot history review (lhr) of rebt2073 showed four other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PROV 4F DL FULL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7246314
Report Number3006260740-2018-00136
Device Sequence Number1184902
Product Code LJS
UDI-Device Identifier00801741130120
UDI-Public(01)00801741130120
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS1274108
Device Lot NumberREBT2073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1